Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Indianapolis, IN

December 21, 20136 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Dec 21, 2013, 5:31 PM EST for 6 counties in Indiana. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 5:31 PM EST (22:31 UTC)
Expired
Dec 22, 2013, 4:49 AM EST
In force
11 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, IN, Greene County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 5:49 PM ESTHEAVY RAIN 4.24 E Vincennes, INSTORM TOTAL RAINFALL. CURRENTLY RAINING HEAVILY.
Dec 21, 5:49 PM ESTHEAVY RAIN 4.24 E Vincennes, INSTORM TOTAL RAINFALL. CURRENTLY RAINING HEAVILY. RAINFALL RATE IS 3.81 INCHES PER HOUR AS REPROTED BY WEATHER STATION
Dec 21, 6:56 PM ESTFLOODWashington, INROADS FLOODED IN WASHINGTON AND THROUGHOUT COUNTY
Dec 21, 7:05 PM ESTHEAVY RAIN 45 Sw Bloomington, INSTORM TOTAL SO FAR
Dec 21, 8:23 PM ESTFLASH FLOODEllettsville, INWATER RESCUES ONGOING IN TOWN. PEOPLE TRAPPED IN MULTIPLE RESIDENCES AND VEHICLES DUE TO HIGH WATER IN VICINITY OF VINE AND TEMPERANCE STREETS.
Dec 21, 9:31 PM ESTHEAVY RAIN 4.55 Sw Bloomington, INSTORM TOTAL RAINFALL
Dec 21, 9:33 PM ESTHEAVY RAIN 5.64 E Vincennes, INSTORM TOTAL RAINFALL
Dec 21, 10:09 PM ESTHEAVY RAIN 4.633 S Bloomfield, INSTORM TOTAL THROUGH 10 PM.
Dec 21, 11:36 PM ESTHEAVY RAIN 3.13Bicknell, IN3.13 STORM TOTAL RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 172 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
420 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WGUS53 KIND 212231
FFWIND
INC027-055-083-093-101-105-220430-
/O.NEW.KIND.FF.W.0027.131221T2231Z-131222T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  GREENE COUNTY IN SOUTHWEST INDIANA...
  KNOX COUNTY IN SOUTHWEST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MARTIN COUNTY IN SOUTHWEST INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1130 PM EST

* AT 527 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL MOVING INTO SOUTHWEST AND SOUTH        
  CENTRAL INDIANA. MANY LOCATIONS WITHIN THE WARNED AREA HAVE        
  ALREADY RECEIVED 2 TO 4 INCHES OF RAIN SINCE FRIDAY EVENING. WITH  
  THE GROUND SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE     
  FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEDFORD...BLOOMINGTON...VINCENNES...BLOOMFIELD...SHOALS AND
  WASHINGTON.

THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND 
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE 
WARNED AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3842 8775 3848 8774 3851 8765 3864 8763
      3869 8753 3883 8750 3890 8736 3890 8724
      3899 8720 3917 8679 3916 8669 3921 8668
      3933 8638 3869 8640 3868 8667 3852 8669
      3849 8695 3855 8719 3850 8730 3854 8740

$$

RYAN
3 follow-up statements
978 
WGUS73 KIND 220056
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EST SAT DEC 21 2013

INC027-055-083-093-101-105-220430-
/O.CON.KIND.FF.W.0027.000000T0000Z-131222T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-MONROE-
756 PM EST SAT DEC 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIESS...GREENE...
KNOX...LAWRENCE...MARTIN AND MONROE COUNTIES UNTIL 1130 PM EST...

AT 752 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 3 TO 5 INCHES OF 
RAIN HAVE BEEN REPORTED ACROSS SOUTHWEST INDIANA SINCE FRIDAY 
EVENING. 

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BEDFORD...
BLOOMINGTON...VINCENNES...BLOOMFIELD...SHOALS AND WASHINGTON.

THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND 
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE THIS 
EVENING IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3842 8775 3848 8774 3851 8765 3864 8763
      3869 8753 3883 8750 3890 8736 3890 8724
      3899 8720 3917 8679 3916 8669 3921 8668
      3933 8638 3869 8640 3868 8667 3852 8669
      3849 8695 3855 8719 3850 8730 3854 8740

$$

RYAN
304 
WGUS53 KIND 220339
FFWIND
INC027-055-083-093-101-105-221000-
/O.EXT.KIND.FF.W.0027.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  GREENE COUNTY IN SOUTHWEST INDIANA...
  KNOX COUNTY IN SOUTHWEST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  MARTIN COUNTY IN SOUTHWEST INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 500 AM EST SUNDAY

* AT 1038 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING CONTINUING ACROSS THE WARNED AREA.  WATER 
  RESCUES ARE ONGOING IN ELLETTSVILLE IN MONROE COUNTY. RAIN WILL    
  CONTINUE FOR THE NEXT 2 TO 3 HOURS...WITH AN ADDITIONAL HALF INCH  
  TO ONE INCH BEFORE THE RAIN ENDS. THIS WILL FURTHER EXACERBATE     
  ONGOING FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BEDFORD...
  BLOOMINGTON...VINCENNES...BLOOMFIELD...SHOALS AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3842 8775 3848 8774 3851 8765 3864 8763
      3869 8753 3883 8750 3890 8736 3890 8724
      3899 8720 3917 8679 3916 8669 3921 8668
      3933 8638 3869 8640 3868 8667 3852 8669
      3849 8695 3855 8719 3850 8730 3854 8740

$$

RYAN
073 
WGUS73 KIND 220949 RRA
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 AM EST SUN DEC 22 2013

INC027-055-083-093-101-105-221004-
/O.CAN.KIND.FF.W.0027.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-MONROE-
449 AM EST SUN DEC 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIESS...GREENE...
KNOX...LAWRENCE...MARTIN AND MONROE COUNTIES IS CANCELLED...

SIGNIFICANT HEAVY RAIN HAS ENDED OVER THE WARNED AREA. AREAL FLOOD 
WARNINGS REMAIN IN EFFECT. 

LAT...LON 3842 8775 3848 8774 3851 8765 3864 8763
      3869 8753 3883 8750 3890 8736 3890 8724
      3899 8720 3917 8679 3916 8669 3921 8668
      3933 8638 3869 8640 3868 8667 3852 8669
      3849 8695 3855 8719 3850 8730 3854 8740

$$

PUMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:30 PM EST, 1 minute earlier.

Area forecast discussion, Dec 21, 5:30 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EST SAT DEC 21 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 236 PM EST SAT DEC 21 2013

A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS
TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM
TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH
PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER
CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES
MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD
CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL
TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO
NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 236 PM EST SAT DEC 21 2013

SLIGHT DIFFERENCES REMAIN IN MODEL SOLUTIONS AS USUAL AND WILL
AVERAGE THESE. SOME HINTS AT CURRENT RADAR DISPLAYING PRECIP
SIMILAR TO DIVERGENT PRECIP FORECASTS FROM MODELS LENDING TO NEED
FOR AVERAGING.

WATER VAPOR SHOWING WELL DEFINED UPPER SYSTEM OVER TEXAS WITH
MOISTURE CONNECTION INTO TROPICS TIES WITH CLIMATOLOGICAL MAX FOR
PRECIPITABLE WATER FOR OUR AREA. STRONG THERMAL GRADIENT ACROSS
LOW PRESSURE TROUGH IN OHIO VALLEY COUPLED WITH 60+ KNOT 850 JET
ACROSS KENTUCKY THAT GFS STRENGTHENS TO 90 KTS THIS EVENING STILL
LEND CREDENCE TO QUITE A BIT MORE HEAVY RAIN TO COME THIS EVENING.
WITH STRENGTH OF THESE FEATURES WE STILL RUN THE RISK OF SOME
THUNDER IN SOUTH CENTRAL AND SOUTHEAST COUNTIES THIS EVENING.

ALL MODELS STILL SHOW DRY SLOT PUNCH IN BEHIND SURFACE LOW THAT
COMES TOGETHER OVER CENTRAL INDIANA LATE THIS EVENING. THIS
INDICATES FAIRLY QUICK SHUT DOWN OF SIGNIFICANT RAIN ACCUMULATION
BY OR SHORTLY AFTER MIDNIGHT. SLIGHT TEMPERATURE RISE TO ACCOMPANY
LOW PRESSURE MOVING IN ALONG WITH A SWITCH TO SOUTH WINDS IN
SOUTHEAST COUNTIES FOLLOWED BY SWING TO SOUTHWEST WINDS AS
OCCLUDED FRONT SWEEPS ACROSS AFTER MIDNIGHT AND SURFACE LOW MOVES
TO NORTHERN OHIO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 236 PM EST SAT DEC 21 2013

MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR
CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR
SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED.

SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS
NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS
ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF
LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS
AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY
BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING.
DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND
BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT.

MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY
QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST
MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS
NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE
UNDER THE INFLUENCE OF THE RIDGE AXIS.

WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD
TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL
GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO
NORTHERN COUNTIES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 149 PM EST SAT DEC 21 2013

HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG
TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND
ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT
LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED
MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY
MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS.

TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW
GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND
FEW CHANGES WERE REQUIRED.

&&

.AVIATION /DISCUSSION FOR THE 220000Z TAFS/...
ISSUED AT 530 PM EST SAT DEC 21 2013

STRONG LIFT ASSOCIATED WITH A 65-70 KT LOW LEVEL JET LOCATED ROUGHLY
ALONG THE OHIO RIVER WILL CONTINUE TO GENERATE MODERATE TO HEAVY
RAIN ACROSS THE TAF SITES THIS EVENING. DRY SLOT WRAPPING INTO THE
UPPER SYSTEM EXPECTED TO MOVE OVERHEAD AROUND 220600Z...SO MOST OF
THE SIGNIFICANT PRECIPITATION SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE
BY THAT TIME. MODEL DATA SUGGEST SOME ELEVATED INSTABILITY MAY EXIST
OVER THE SOUTHERN PARTS OF THE AREA THIS EVENING...SO THERE IS A LOW
POTENTIAL FOR SOME EMBEDDED LIGHTNING STRIKES...MAINLY IN THE
KBMG/KIND AREAS.

GENERALLY IFR CEILINGS EXPECTED TONIGHT AROUND 006 AGL. THESE
CEILINGS MAY TEND TO LOWER INTO THE LIFR CATEGORY FOR A PERIOD AFTER
PRECIPITATION DIMINISHES AND BEFORE PASSAGE OF SURFACE LOW...AROUND
220900Z.

LOWER CONFIDENCE IN WIND FORECAST THIS EVENING...ESPECIALLY AT
KBMG/KIND WITH FRONTAL SYSTEM HUNG UP OVER SOUTHEAST INDIANA. WILL
KEEP SURFACE WINDS FROM AN EAST/NORTHEAST DIRECTION AT THESE TAF
SITES FOR NOW...BUT IF FRONT SHIFTS BACK MORE THAN
EXPECTED...SURFACE WINDS MAY SHIFT TO THE SOUTH WITH GUSTS AROUND 20
KTS POSSIBLE.

FINALLY...CONCERN FOR LOW LEVEL WIND SHEAR...ESPECIALLY AT KBMG/KIND
WHERE PROFILERS SUGGEST THE FRONTAL INVERSION IS AROUND 020. MODEL
DATA SUGGEST THE CORE OF THE LOW LEVEL JET WILL REMAIN SOUTH OF THE
TAF SITES TONIGHT...SO WILL HOLD OFF ON A LOW LEVEL WIND SHEAR
MENTION AT THIS TIME.

&&

.HYDROLOGY...

FLOOD WATCH WILL CONTINUE INTO SUNDAY MORNING. RIVER FLOOD
WARNINGS IN PLACE FOR ALL RIVERS. AREAL FLOOD WARNINGS ALSO IN
PLACE FOR MOST COUNTIES. HEAVY RAINS FRIDAY EVENING PRIMED THE
WELL EARLY AND BROUGHT SMALL STREAMS UP EARLIER THAN EXPECTED.
WITH CONTINUED RAIN TODAY...MOST SMALL STREAMS HAVE REACHED ACTION
STAGE AND MOST...EXPECT PERHAPS FOR FAR NORTH...WILL GO INTO FLOOD
IF THEY ARE NOT ALREADY. WEATHER SYSTEM CAUSING THIS WILL STILL
BRING 1 TO 3 INCHES OF RAIN THROUGH MIDNIGHT TONIGHT TIED WITH
HIGH AMPLITUDE AND HIGHLY ENERGETIC TROUGH IN PLACE OVER THE AREA.

ENDING OF MAJORITY OF RAIN TONIGHT AND INJECTION OF OBSERVED
PRECIPITATION INTO RIVER MODELS WILL HELP REFINE RIVER FORECASTS
CREST HEIGHTS AND TIMING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...TUCEK
SHORT TERM...TUCEK
LONG TERM...NIELD
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 12:56 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EST SAT DEC 21 2013

INZ021-028>031-035>049-051>053-060-067-221800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-SULLIVAN-
KNOX-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE. A FLOOD WATCH IS IN EFFECT.
FLOOD WARNINGS ARE IN EFFECT FOR SOME AREAS ALSO.

HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS
AND STREAMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE FROM TEXAS INTO THE OHIO VALLEY REGION
REMAINS A FOCUS FOR PROLONGED RAIN THAT WILL BE HEAVY AT TIMES.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
MORE FLOODING ISSUES TO DEVELOP ON MANY ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS
THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON
THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY.

HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS
SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING
AND WEDNESDAY NIGHT.

TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT
SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING
WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ054>057-061>065-068>072-221800-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE INTO THIS EVENING. A FLOOD
WATCH AND FLOOD WARNINGS ARE IN EFFECT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

HAZARDS: FLOODING OF FIELDS...ROADS AND STREAMS. LIGHTNING AND
DAMAGING WINDS WILL BE THE THREATS FROM THUNDERSTORMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE EXTENDING FROM TEXAS INTO THE OHIO VALLEY
WILL REMAIN THE FOCUS FOR PROLONGED RAINS AND BRING THE POTENTIAL
FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
FLOODING ISSUES TO BECOME MORE WIDESPREAD IN FLOOD PRONE AREAS AND
LAST THROUGH SUNDAY. RIVER FLOODING WILL LAST INTO LATE NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL CONTINUE. LIGHT SNOW IS POSSIBLE LATE
SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND
THURSDAY.

HAZARDS: FLOODING. SLICK SURFACES DUE TO LIGHT SNOW.

TIMING: RIVER FLOODING MAY LAST MUCH OF THE WEEK. SMALLER STREAM
FLOODING SHOULD SUBSIDE SUNDAY EVENING. LIGHT SNOW CHANCES ON
SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER FLOODING
WILL LAST THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Dec 21, 1:30 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HEAVY RAIN       INDIANAPOLIS            39.78N  86.15W
12/21/2013  M2.13 INCH       MARION             IN   NWS OFFICE

            AMOUNT IS STORM TOTAL PRECIPITATION

&&

ELB
Local storm report, Dec 21, 2:38 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       MCCORDSVILLE            39.91N  85.93W
12/21/2013  M1.67 INCH       HANCOCK            IN   TRAINED SPOTTER

&&

DRT
Local storm report, Dec 21, 3:53 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       1 NE AVON               39.77N  86.37W
12/21/2013  M1.92 INCH       HENDRICKS          IN   NWS EMPLOYEE

            STORM TOTAL RAINFALL THROUGH 345 PM.

&&

MDR
Local storm report, Dec 21, 4:09 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HEAVY RAIN       2 S CASTLETON           39.88N  86.05W
12/21/2013  M1.97 INCH       MARION             IN   CO-OP OBSERVER

            1.42 HAS FALLEN SINCE MIDNIGHT.

&&

MMB
Local storm report, Dec 21, 4:48 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       1 NE CARMEL             39.98N  86.10W
12/21/2013  M2.05 INCH       HAMILTON           IN   AMATEUR RADIO

            STORM TOTAL RAINFALL THROUGH 430 PM.

&&

MDR
Local storm report, Dec 21, 5:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       8 W FRANKFORT           40.28N  86.66W
12/21/2013  M1.71 INCH       CLINTON            IN   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

MDR

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:02 AM ESTAreal Flood WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 4 more51 hr
Dec 21, 8:05 AM ESTAreal Flood WarningINDBartholomew, Boone, Brown, Hamilton, Hendricks, Jackson and 5 more51 hr
Dec 21, 8:06 AM ESTAreal Flood WarningINDDecatur, Delaware, Hancock, Henry, Jennings, Madison and 3 more51 hr
Dec 21, 12:14 PM ESTRiver Flood WarningINDHenry, Rush, Shelby58 hr
Dec 21, 12:14 PM ESTRiver Flood WarningINDBoone, Marion32 hr
Dec 21, 12:14 PM ESTRiver Flood WarningINDMarion24 hr
Dec 21, 2:58 PM ESTRiver Flood WarningINDBartholomew32 hr
Dec 21, 5:56 PM ESTFlash Flood WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe11 hr
Dec 21, 6:16 PM ESTAreal Flood WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more24 hr
Dec 21, 6:19 PM ESTAreal Flood WarningINDBoone, Carroll, Clinton, Delaware, Hamilton, Howard and 3 more24 hr
Dec 21, 6:36 PM ESTFlash Flood WarningINDHancock, Hendricks, Johnson, Marion, Monroe, Morgan and 2 more10 hr
Dec 21, 6:41 PM ESTFlash Flood WarningINDClay, Greene, Knox, Owen, Putnam, Sullivan and 1 more10 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.